Alert archive / New Mexico / Tornado Warnings in 2008

Tornado Warning 15, NWS Midland/Odessa, TX

May 5, 2008Lea County, New Mexico

NWS Midland/Odessa, TX issued this tornado warning at May 5, 2008, 9:52 PM MDT for Lea County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2008, 9:52 PM MDT (03:52 UTC)
Expired
May 5, 2008, 10:15 PM MDT
In force
23 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Lea County, NM

The radar

The Lubbock radar (KLBB), 156 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 7:32 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1935 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMAF 060352
TORMAF
NMC025-060415-
/O.NEW.KMAF.TO.W.0015.080506T0352Z-080506T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
952 PM MDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 1015 PM MDT

* AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES WEST OF
  MCDONALD...OR 20 MILES WEST OF TATUM...MOVING EAST AT 21 MPH.

* THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS...
  NORTHERN AND CENTRAL LEA COUNTY...

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

LAT...LON 3321 10309 3286 10322 3311 10378 3329 10372
TIME...MOT...LOC 0352Z 285DEG 19KT 3318 10364

$$
1 follow-up statement
000 
WWUS54 KMAF 060406
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 PM CDT TUE MAY 5 2008

NMC025-060415-
/O.CON.KMAF.TO.W.0015.000000T0000Z-080506T0415Z/
LEA NM-
1006 PM MDT TUE MAY 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR NORTHERN
LEA COUNTY...

AT 1003 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS 
LOCATED 22 MILES WEST OF MCDONALD...OR ABOUT 22 MILES WEST OF TATUM...
MOVING SOUTHEAST AT 10 MPH.  THIS STORM WILL CROSS SH 457.

SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...NORTHWESTERN LEA
COUNTY.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

LAT...LON 3321 10309 3286 10322 3311 10378 3329 10372
TIME...MOT...LOC 0405Z 286DEG 9KT 3319 10369

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 7:58 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 5, 7:58 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
858 PM CDT MON MAY 5 2008

.UPDATE...
UPDATE TO DROP SVR TSTM WATCH 263 FOR TRANS PECOS/SRN PB. STILL
MAY BE SOME STRONG/BRIEFLY SVR STORMS NEXT FEW HRS THERE. HAVE
ALSO ISSUED NEW WATCH 264 FOR SE NM/GAINES COUNTY UNTIL 2 AM CDT/1AM
MDT WHERE BETTER CHANCE OF STORMS WILL BE WITH LLJ.

&&

.PREV DISCUSSION... /ISSUED 653 PM CDT MON MAY 5 2008/

AVIATION...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING
AND TONIGHT. HAIL...GUSTY WINDS...AND HEAVY RAINFALL ARE POSSIBLE
WITH THESE STORMS. CIGS MAY BECOME MVFR/IFR IF THIS ACTIVITY NEARS
A TERMINAL BUT EXPECTED TO BE VFR OTHERWISE. WINDS WILL REMAIN
SOUTHEASTERLY FOR ALL SITES THROUGH THROUGH THE NIGHT. BY TOMORROW
AFTERNOON...WINDS AT KCNM AND KHOB WILL SHIFT AROUND TO OUT OF
THE SOUTHWEST WHILE THEY WILL REMAIN SOUTHEASTERLY FOR ALL OTHER
SITES. PRECIPITATION CHANCES WILL BE LOWER IN THE MORNING AND THEN
INCREASE AGAIN TOMORROW AFTERNOON AS THUNDERSTORM ACTIVITY WILL BE
POSSIBLE AGAIN.

PREV DISCUSSION... /ISSUED 348 PM CDT MON MAY 5 2008/

UPDATE...
HAVE UPDATED PRODUCTS TO REFLECT SVR TSTM WATCH 263 TIL 9 PM CDT
FOR SRN PB AND ALL OF THE TRANS PECOS.

PREV DISCUSSION... /ISSUED 302 PM CDT MON MAY 5 2008/

DISCUSSION...

ACTIVE WEATHER PATTERN THE NEXT FEW DAYS COURTESY OF A LARGE
UPPER LEVEL LOW OFF THE BAJA PENINSULA THIS AFTERNOON. DEEP
SURFACE LAYER OF MOISTURE COMBINED WITH SURFACE HEATING FROM
ERODING CLOUDS WILL DESTABILIZE MUCH OF THE PERMIAN BASIN LATE
THIS AFTERNOON...BUT I BELIEVE IT WILL BE WEAK IMPULSES THIS
EVENING COMBINED WITH A DEVELOPING LOW LEVEL JET THAT WILL GET
MOST OF THE CONVECTION STARTED AND CONTINUE INTO THE EARLY MORNING
HOURS. TONIGHTS CONVECTION WILL STABILIZE THINGS TUE MORNING INTO
THE AFTERNOON BEFORE ANOTHER ROUND STARTS TOMORROW EVENING. THE
GFS HAS CHANGED ITS HANDLING OF THIS SYSTEM FROM YESTERDAY
BRINGING A STRONGER UPPER JET INTO WEST TEXAS. THIS COMBINED WITH
UPPER DIFFLUENCE AND A SHARPENING DRYLINE FOR LOW LEVEL
CONVERGENCE COULD MAKE SEVERE WEATHER CHANCES TOMORROW EVEN
GREATER THAN TODAY. GENERALLY UPPED POPS TONIGHT AND TOMORROW
NIGHT TO CORRESPOND WITH THIS REASONING.

THE UPPER LOW MOVES ACROSS WEST TEXAS BRINGING DRY AIR EAST ACROSS
THE ENTIRE CWA. THE LATEST GFS HAS CHANGED THE PATH OF THE LOW
BRINGING IT FURTHER SOUTH ACROSS LUBBOCK AS OPPOSED TO YESTERDAY
WHEN IT TOOK IT ACROSS THE TEXAS PANHANDLE. THE PATH OF THIS LOW
WILL DETERMINE WIND SPEEDS ON WEDNESDAY...BUT FOR NOW IT STILL
LOOKS LIKE RED FLAG CRITERIA WILL BE MET THOUGH IT IS NOT AS
PROMISING AS IT WAS YESTERDAY. A WEAK FRONT TRIES TO MOVE IN
BEHIND THE UPPER LOW THURSDAY BUT WILL PULL UP STATIONARY ACROSS
THE PB AND MOVE BACK NORTHWARD. GFS AND ECMWF BOTH POINT TO A
FRONTAL PASSAGE ON SUNDAY WHICH WILL BRING ONLY A BRIEF COOLING IN
TEMPS.

HENNIG

FIRE WEATHER...
FAIRLY MOIST CONDITIONS PREVAILED ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS THIS AFTERNOON AS GUSTY SOUTHEAST WINDS PREVAILED MOST
LOCATIONS.  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
HIGHER TERRAIN THIS AFTERNOON...THEN MOVE EASTWARD THIS EVENING.
SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS...ALONG WITH LOCALLY HEAVY RAINFALL.

RECOVERY TONIGHT WILL BE GOOD OR BETTER AREAWIDE AS SOUTHEAST WINDS
PERSIST OVER THE REGION...BUT MORE SOUTHERLY WINDS OVER THE HIGHER
TERRAIN MAY ALLOW FOR DECREASING RH/S LATE THERE.  WINDS WILL BECOME
MORE SOUTHWESTERLY OVER THE HIGHER TERRAIN BY TUESDAY AFTERNOON...
WHICH WILL RESULT IN MINIMUM AFTERNOON RH/S DROPPING TO 10 TO 15
PERCENT FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS...SOUTH THROUGH THE UPPER TRANS PECOS...VAN HORN AREA AND
MARFA PLATEAU.  WIND SPEEDS COULD EXCEED 20 MPH IN THESE AREAS...SO
WILL ISSUE A FIRE WEATHER WATCH FROM 06/18Z UNTIL 07/03Z.

AS AN UPPER LEVEL STORM SYSTEM MOVES EAST ACROSS THE AREA TUESDAY
NIGHT...WEST WINDS WILL INCREASE AND PUSH DRIER AIR EASTWARD ACROSS
THE AREA.  AT THIS TIME...IT APPEARS RECOVERY WILL BE VERY POOR TO
POOR BUT RH/S WILL GENERALLY BE 15 TO 25 PERCENT.  DUE TO THE
POSSIBILITY OF RAIN TONIGHT AND TUESDAY NIGHT...AND WHAT APPEARS TO
BE MARGINALLY LOW RH/S...WILL ALLOW SUBSEQUENT SHIFTS TO ASCERTAIN
WHETHER A FIRE WEATHER WATCH MAY BE NEEDED FOR THE REST OF TUESDAY
NIGHT.  THE FIRE WEATHER WATCH FOR ALL SOUTHEAST NEW MEXICO AND WEST
TEXAS WILL REMAIN IN EFFECT WEDNESDAY AS WEST WINDS WILL INCREASE
AREAWIDE AND MINIMUM AFTERNOON RH/S OF 15 PERCENT OR BELOW ARE
EXPECTED AREAWIDE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 12 PM TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
     MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, May 5, 11:27 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1227 PM CDT MON MAY 5 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061730-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1227 PM CDT MON MAY 5 2008 /1127 AM MDT MON MAY 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTHEAST
NEW MEXICO AND WEST TEXAS FROM LATE THIS AFTERNOON THROUGH MUCH OF
THE NIGHT.  ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AFTERNOON AND
TUESDAY NIGHT.  SOME OF THE STORMS THAT DEVELOP COULD PRODUCE VERY
LARGE HAIL...DAMAGING WINDS...IF NOT AN ISOLATED TORNADO OR TWO.
LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT.

ON WEDNESDAY...GUSTY WEST WINDS ARE EXPECTED TO AFFECT THE FORECAST
AREA...WHICH WILL ALLOW FOR DRIER CONDITIONS.  FIRE WEATHER WILL BE
A CONCERN WEDNESDAY...ESPECIALLY ACROSS AREAS THAT DO NOT RECEIVE
RAIN TODAY OR TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT ACROSS
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FROM 10 AM UNTIL 7 PM
CDT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...
AND AGAIN TUESDAY AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 5, 7:36 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
836 PM CDT MON MAY 5 2008

NMZ027-028-TXZ258-060200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
GUADALUPE MOUNTAINS-
736 PM MDT MON MAY 5 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON AND
SOUTHWESTERN EDDY COUNTIES.

AT 736 PM MDT/836 PM CDT/...AN INTENSIFYING THUNDERSTORM WAS LOCATED
7 MILES NORTHEAST OF MCKITTRICK CANYON ...MOVING NORTHEAST AT 17 MPH.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING/900 PM CDT MONDAY EVENING/ FOR SOUTHEAST NEW MEXICO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING/900 PM CDT MONDAY EVENING/ FOR SOUTHWESTERN TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY
MORNING/200 AM CDT TUESDAY MORNING/ FOR SOUTHEAST NEW MEXICO AND WEST
TEXAS.
Special weather statement, May 5, 7:43 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 PM CDT MON MAY 5 2008

TXZ058-075-060215-
PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
843 PM CDT MON MAY 5 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN PECOS AND
SOUTHEASTERN REEVES COUNTIES.

AT 843 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED 15 MILES
EAST-SOUTHEAST OF VERHALEN BETWEEN U.S. HIGHWAY 285 AND INTERSTATE
10 OVER SOUTHEASTERN REEVES COUNTY ...MOVING NORTHEAST AT 24 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEAST NEW
MEXICO AND WEST TEXAS.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, May 5, 8:54 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
954 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             10 NW CARLSBAD          32.51N 104.36W
05/05/2008  E1.00 INCH       EDDY               NM   TRAINED SPOTTER

            QUARTER SIZED HAIL AT BRANTLEY DAM

&&

CDANIELS
Special weather statement, May 5, 9:09 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1009 PM CDT MON MAY 5 2008

TXZ074-080-060345-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
1009 PM CDT MON MAY 5 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PRESIDIO AND
SOUTH CENTRAL JEFF DAVIS COUNTIES.

AT 1009 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED 14 MILES
SOUTHWEST OF FORT DAVIS ...MOVING NORTHEAST AT 40 MPH. MOTORISTS
TRAVELLING ALONG TEXAS STATE HIGHWAYS 166 AND 17 MAY ENCOUNTER
HAZARDOUS DRIVING CONDITIONS.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, May 5, 9:36 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1036 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     HAIL             5 S WHITES CITY         32.10N 104.38W
05/05/2008  E1.00 INCH       EDDY               NM   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED AT WASHINGTON RANCH.

&&

CDANIELS
Local storm report, May 5, 9:49 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1049 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             5 S WHITES CITY         32.10N 104.38W
05/05/2008  E4.25 INCH       EDDY               NM   TRAINED SPOTTER

            OFF DUTY POLICE OFFICER AT WASHINGTON RANCH REPORTED
            GOLFBALL SIZED HAIL FOR A 15 MINUTE DURATION. AT THE END
            OF THE EVENT, BASEBALL TO SOFTBALL SIZED HAIL WAS
            REPORTED, DESTROYING THE NORTH SIDE OF HIS HOUSE AND
            BLOWING OUT WINDOWS.

&&

CDANIELS

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:54 PM MDTSevere Thunderstorm WarningMAFEddy66 min
May 5, 7:59 PM MDTSevere Thunderstorm WarningMAFLea61 min
May 5, 8:33 PM MDTSevere Thunderstorm WarningMAFEddy57 min
May 5, 8:55 PM MDTSevere Thunderstorm WarningMAFEddy65 min
May 5, 8:59 PM MDTSevere Thunderstorm WarningMAFLea61 min
May 5, 9:48 PM MDTSevere Thunderstorm WarningMAFEddy57 min
May 5, 9:53 PM MDTSevere Thunderstorm WarningMAFEddy52 min
May 5, 10:17 PM MDTSevere Thunderstorm WarningMAFLea58 min
May 5, 10:29 PM MDTTornado WarningMAFEddy31 min
May 5, 10:47 PM MDTAreal Flood AdvisoryMAFLea153 days
May 5, 10:56 PM MDTSevere Thunderstorm WarningMAFEddy, Lea64 min
May 6, 12:07 AM MDTAreal Flood WarningMAFLea3 hr
May 6, 6:33 AM MDTRed Flag WarningMAF14 hr
May 6, 1:57 PM MDTHigh Wind WarningMAFEddy30 hr
May 6, 2:16 PM MDTRed Flag WarningMAF28 hr

Nearby

Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.